SciELO - Scientific Electronic Library Online

 
vol.86 issue4  suppl.1Mal de Meleda: a report of two cases of familial occurrenceThe importance of mitosis as a factor for predicting sentinel lymph node biopsy for thin melanoma author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Anais Brasileiros de Dermatologia

Print version ISSN 0365-0596

Abstract

NGUYEN, Tuyet A; ORTEGA-LOAYZA, Alex G  and  STEVENS, Michael P. Miliaria-rash after neutropenic fever and induction chemotherapy for acute myelogenous leukemia. An. Bras. Dermatol. [online]. 2011, vol.86, n.4, suppl.1, pp. 104-106. ISSN 0365-0596.  http://dx.doi.org/10.1590/S0365-05962011000700027.

Miliaria is a disorder of the eccrine sweat glands which occurs in conditions of increased heat and humidity. It can be associated with persistent febrile states as well as with certain drugs. We presented a 40 year-old female with myelodysplastic syndrome and progression to acute myelogenous leukemia who was admitted to the hospital for chemotherapy induction. The patient was treated with idarubicin and cytarabine. She became pancytopenic and developed neutropenic fever and was started on vancomycin and cefepime, but was persistently febrile with night sweats. Five days into her fevers, she developed diffuse, nonpruritic and fragile vesicles together with drenching nightsweats. The patient's exanthem was diagnosed as Miliaria crystallina, most probably induced by neutropenic fever and idarubucin exposure

Keywords : Chemotherapy; cancer; regional perfusion; Drug eruptions; Drug therapy; Idarubicin; Miliaria.

        · abstract in Portuguese     · text in English     · pdf in English